General Question

Jude's avatar

For those who are taking or have taken Celexa, what were the initial side effects?

Asked by Jude (32112points) June 8th, 2009

My therapist recommended it to help me get out of my “funk”. I’ve never taken anti-depressants, so, I don’t know what to expect. I’m a bit concerned with work and how they will make me feel (initially).

Observing members: 0 Composing members: 0

2 Answers

tyrantxseries's avatar

I used this medication for 6 months, the only side effects I noticed was:
If I stood up too fast or sat down too fast I would get dizzy.
I also found that my appetite decreased a bit
and I couldn’t stay awake as late as I could before taking it(before, I went to bed around 12:00am-1:00am, after the meds kicked in it was hard to stay awake after 10:00pm)
(note: I was also taking 3–4 other meds at the time which may have had an influence on the side effects) you may feel none at all,
here’s a list of side effects associated with this medication:

All side effects:

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
* abdominal pain
* anxiety
* diarrhea
* dizziness
* drowsiness
* dry mouth
* fatigue
* fever
* heartburn
* increased sweating

* increased yawning
* loss of appetite
* nausea
* painful periods
* sexual difficulties
* sore throat
* stuffy or runny nose
* shakiness
* trouble sleeping
* vomiting

Check with your doctor as soon as possible if any of the following side effects occur:

* behaviour similar to drunkenness
* bleeding gums
* blurred vision
* confusion
* dizziness or fainting
* increase in frequency of urination or amount of urine produced, or trouble holding or releasing urine
* irregular heartbeat
* lack of emotion
* loss of memory
* menstrual changes

* mood or mental changes
* nervousness
* nosebleed
* purple or red spots on skin
* severe agitation
* severe migraine
* skin rash or itching
* slow or irregular heartbeat (less than 50 beats per minute)
* sore throat, fever, and chills
* trouble breathing
* unusual or sudden body or facial movements or postures

Stop taking the medication and seek immediate medical attention if any of the following occur:

* chest pain
* seizure or convulsions
* serotonin syndrome (signs include: agitation, confusion, diarrhea, fever, overactive reflexes, poor coordination, restlessness, shivering, sweating, talking or acting with excitement you cannot control, trembling or shaking, twitching)
* thoughts of suicide or hurting yourself

Ref: http://bodyandhealth.canada.com/drug_info_details.asp?channel_id=0&relation_id=11573&brand_name_id=1114&page_no=2#AdverseEffects

dixiechic's avatar

Well the at first causes anxiety.. haha the irony, a medicine for anxiety and causes just the opposite.. well it gets better.. thats just your body getting use to it, also the constant yawning.. omg!! Its like every 5 min you yawn like 6 times… it goes away eventually, for me at least cause drowsiness.. like a lot.. even been on 10 mg.. for other people is different.. im very sensitive to drugs, and the NAUSEA!!! DO NOT TAKE IT WHILE ON AN EMPTY STOMACH, you must eat before cause its unbearable, it reduces your appetite… so thats a plus if you are overweight.. in about 6 to 8 weeks you wilk start seeing the benefits.. Prozac its better.. way better.. i hope this helps.. have a nice day

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther